Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 26, 2016, 1:52 PM MST for Pima County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 1:52 PM MST (20:52 UTC)
- Expired
- Aug 26, 2016, 3:45 PM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WGUS55 KTWC 262052 FFWTWC AZC019-262245- /O.NEW.KTWC.FF.W.0027.160826T2052Z-160826T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 345 PM MST * AT 150 PM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE CATALINA MOUNTAINS NEAR SUMMERHAVEN. 1.57 INCHES OF RAIN HAS FALLEN IN 30 MINUTES. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNT LEMMON/SUMMERHAVEN...SABINO CREEK AND SABINO CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...ROADS...AND OTHER LOW LYING SPOTS. && LAT...LON 3249 11065 3232 11074 3233 11082 3248 11083 $$ MEYER
2 follow-up statements
791 WGUS75 KTWC 262155 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST FRI AUG 26 2016 AZC019-262245- /O.CON.KTWC.FF.W.0027.000000T0000Z-160826T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA- 255 PM MST FRI AUG 26 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 251 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE BULK OF SHOWERS AND THUNDERSTORMS HAVE MOVED NORTH OF THE CATALINA MOUNTAINS. HOWEVER...RAINFALL THAT OCCURRED EARLIER THIS AFTERNOON STILL HAS THE POTENTIAL TO PRODUCE FLASH FLOODING. THUS... THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST THIS AFTERNOON. NORMALLY DRY WASHES AND LOW WATER CROSSINGS MAY BE INUNDATED IN THE FOLLOWING LOCATIONS...MOUNT LEMMON/SUMMERHAVEN...SEVEN FALLS AND SABINO CANYON. LAT...LON 3249 11065 3232 11074 3233 11082 3248 11083 $$ FRANCIS
310 WGUS75 KTWC 262246 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 346 PM MST FRI AUG 26 2016 AZC019-262253- /O.EXP.KTWC.FF.W.0027.000000T0000Z-160826T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA- 346 PM MST FRI AUG 26 2016 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN PIMA COUNTY WILL EXPIRE AT 345 PM MST... AT 343 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAVE MOVED WELL NORTH OF THE CATALINA MOUNTAINS AND INTO EASTERN PINAL COUNTY. WATER LEVELS FROM EARLIER HEAVY RAINFALL ARE LIKELY RECEDING AND FLASH FLOODING IS NO LONGER A CONCERN. THUS THE FLASH FLOODING WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3249 11065 3232 11074 3233 11082 3248 11083 $$ FRANCIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:39 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 8:39 AM MST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 839 AM MST FRI AUG 26 2016 .SYNOPSIS...The moisture is back, and with it we'll see increased thunderstorm activity, especially today and Saturday. Some of the stronger storms may bring heavy downpours and high winds. We'll continue to see a decent chance of thunderstorms into next week. && .DISCUSSION...Our moisture is back and the 12z KTWC sounding shows the atmosphere is primed for storms today. Precipitable water has jumped from 1 to 1.4 inches. There's some low level shear to assist with storm structure, dry air to entrain from mid levels, and westerly flow aloft to push anvil blowoff out of the way of the storms as they push north. ML CAPE at 770 primed to push past 1000 J/KG later this morning, with minimal convective inhibition. With that in mind we already pushed out an update with a strong increase in thunderstorm coverage and added some blowing dust to the weather grids. Some storm organization is expected with strong outflows and efficient rain producers. The weak low coming in from the west should dirty up the flow and continue to help storms along Saturday. Otherwise, we will continue to see plenty of moisture for most of our part of the state well into next week. && .AVIATION...Strong thunderstorm coverage today, increasing after 26/17Z. MVFR conditions with stronger storms. Normal diurnal wind trends outside of strong and erratic thunderstorm outflows. Partial clearing after 27/03Z, but a few showers will hang on overnight. && .FIRE WEATHER...Increasing storm coverage is expected through the weekend as moisture increases from the south/southeast. 20-foot winds into early next week will be terrain driven and less than 15 mph in most locations. Expect the potential for strong and gusty winds near any thunderstorms that do develop. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Meyer/Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 26, 11:17 AM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1117 AM MST FRI AUG 26 2016 AZZ504-507-514-261845- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 1117 AM MST FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 1145 AM MST... AT 1116 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR I-10 JUST SOUTHEAST OF VAIL...OR 10 TO 15 MILES SOUTHEAST OF TUCSON...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 45 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VAIL AND CORONA DE TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3187 11057 3195 11080 3214 11076 3208 11045 TIME...MOT...LOC 1816Z 217DEG 10KT 3199 11061 MEYER
Special weather statement, Aug 26, 12:51 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1251 PM MST FRI AUG 26 2016 AZZ504-507-514-262015- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 1251 PM MST FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 115 PM MST... AT 1250 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TANQUE VERDE AND THE CATALINA FOOTHILLS IN FAR NORTHERN TUCSON...MOVING NORTHEAST AT 5 MPH. HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...TANQUE VERDE...SABINO CANYON AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3218 11077 3227 11093 3240 11086 3236 11064 TIME...MOT...LOC 1950Z 204DEG 6KT 3228 11083 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:17 AM MST | Special Weather Statement | TWC | 28 min | |
| Aug 26, 11:44 AM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 26, 12:51 PM MST | Special Weather Statement | TWC | 24 min | |
| Aug 26, 1:07 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 26, 2:21 PM MST | Special Weather Statement | TWC | Cochise | 54 min |
| Aug 26, 2:48 PM MST | Areal Flood Advisory | TWC | Graham | 117 min |
| Aug 26, 3:10 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.